Hi there. I’m new here – I’ve been reading for a few weeks but this is my first message. I was diagnosed with rheumatoid arthritis recently, on top of the osteoarthritis I’ve had problems with in both knees for the last four years. I’ve had five weekly doses of methotrexate so far. I haven’t had anything too bad yet in terms side effects, just a bit of dizziness, a mouth ulcer and a small rash, and I’ve been feeling even more wiped out than usual. I have discussed these things with the rheumatology nurse who doesn’t think I need to worry too much. But I wanted to ask here whether methotrexate side effects are likely to build up and get stronger over time? I have had drugs before where the side effects came on strongly right from the start and then subsided over time, but I’m wondering with methotrexate if it might be the other way round. If you get side effects but remain on the drug do you eventually get used to it and stop noticing them?
Content on HealthUnlocked does not replace the relationship between you and doctors or other healthcare professionals nor the advice you receive from them.